Article: article from journal or magazin.
Case report (case report): feedback on an observation with a short commentary.
Syndrome sérotoninergique consécutif à l'association d'escitalopram et de cyclosporine chez une patiente de 84 ans [Serotonin syndrome as a result of escitalopram and cyclosporin combination in an 84-year-old woman].
La Revue De Médecine Interne
Publication types: Case Reports ; English Abstract ; Journal Article Publication Status: ppublish
Due to the stimulation of central and peripheral 5-hydroxytryptamine receptors, the serotonin syndrome is a potentially lethal situation. The large variety of its clinical manifestations leads to a difficult diagnosis. We describe the case of a serotonin syndrome induced by the combined escitalopram and cyclosporine administration. An 84-year-old woman was hospitalized with a history of delirium associated with hyperthermia. The diagnosis of serotonin syndrome was suspected with the combination of the clinical features: the absence of infection, the selective serotonin reuptake inhibitor administration, and the absence of other metabolic and cerebral aetiology. After the discontinuation of escitalopram, the patient's condition improved rapidly. This report is a reminder of the clinical and pharmacological features of the serotonin syndrome from a recent literature review.
Aged, 80 and over, Citalopram/adverse effects, Cyclosporine/adverse effects, Delirium/chemically induced, Drug Administration Schedule, Drug Therapy, Combination, Female, Fever/chemically induced, Humans, Immunosuppressive Agents/adverse effects, Serotonin Syndrome/chemically induced, Serotonin Uptake Inhibitors/adverse effects, Treatment Outcome
Web of science
Last modification date